question-icon

Hospitalized due to the poisonous reaction of Prednisone. Taking Clonidine. High blood pressure. Cure?

default
Posted on Fri, 29 Jun 2012
Question: Hello, my blood pressure is currently 176 over 66 and I'm taking 0.3 mg of clonidine every 5 hour. I had a severe reaction to prednison on the 24th of May 2011, I personally term it prednisone poisoning, I was admitted to Good Samaritan Hospital via ER in Los Gatos on that day with a blood pressure of 245 over 135, and hospitalized for 8 days. I'm still suffering the bad effects of this "so called medication", currently at about 50% of my normal working capacity. No other currently known medical issues. (I'm currently taking 0.3mg of clonidine every 5 hours.
doctor
Answered by Dr. Rahul Tawde (5 hours later)
Hi,
Thanks for posting your query.
I would like to emphasize that prednisone won’t have an effect for this long. Currently, you are suffering from essential hypertension. The increase in blood pressure was aggravated by prednisone then. Presently, as you are taking 0.3mg of clonidine every 5 hourly and your blood pressure is still not controlled which is your present concern.
I think that the medication you are receiving needs to be changed or modified. I personally feel 0.3mg of clonidine every 5 hr is a high dose. Another medicine needs to be added along with reduction of clonidine dose. I also think that your BP can be controlled with twice (max thrice) daily doses of an alternative medicine rather than having to take them every 5 hourly.
For this you need to contact your physician or cardiologist. It is also possible that your current symptoms are related to clonidine rather than prednisone you took in past. Side effects of clonidine include constipation, dizziness, drowsiness, dry mouth, headache, increased thirst, nausea, stuffy or runny nose, tiredness, trouble sleeping.
Further, if you think you are getting overtly anxious, that needs to be addressed as well.
I hope I have answered your query. I shall be available for follow up queries.
Regards.

Above answer was peer-reviewed by : Dr. Aparna Kohli
doctor
Answered by
Dr.
Dr. Rahul Tawde

General & Family Physician

Practicing since :1980

Answered : 1 Question

premium_optimized

The User accepted the expert's answer

Share on
Hospitalized due to the poisonous reaction of Prednisone. Taking Clonidine. High blood pressure. Cure?

Hi,
Thanks for posting your query.
I would like to emphasize that prednisone won’t have an effect for this long. Currently, you are suffering from essential hypertension. The increase in blood pressure was aggravated by prednisone then. Presently, as you are taking 0.3mg of clonidine every 5 hourly and your blood pressure is still not controlled which is your present concern.
I think that the medication you are receiving needs to be changed or modified. I personally feel 0.3mg of clonidine every 5 hr is a high dose. Another medicine needs to be added along with reduction of clonidine dose. I also think that your BP can be controlled with twice (max thrice) daily doses of an alternative medicine rather than having to take them every 5 hourly.
For this you need to contact your physician or cardiologist. It is also possible that your current symptoms are related to clonidine rather than prednisone you took in past. Side effects of clonidine include constipation, dizziness, drowsiness, dry mouth, headache, increased thirst, nausea, stuffy or runny nose, tiredness, trouble sleeping.
Further, if you think you are getting overtly anxious, that needs to be addressed as well.
I hope I have answered your query. I shall be available for follow up queries.
Regards.